|May-June '05 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | interviews | other places | archives | send mail | ed dewke | legal stuff | search | PsorChat | PsorChat Review | acknowledgments | ©2004 Ed Dewke|
Enbrel and Systemics
I have been on Enbrel for 8 months with some good results and was also on Methotrexate which made me extremely tired. MD took me off Methotrexate and now I’m on Sulfasalazine. Feel worse. More tired. Any comments?
Ed’s Response: Am somewhat surprised your Dr has you switching between systemics (MTX, Sulfasalazine) at the same time you are taking Enbrel. Have you tried using Enbrel alone? Your fatigue can have many sources. Do you have psoriatic arthritis? If so, that's a common source of fatigue. -Ed
Doris’ Replies: Yes, I do have psoriatic arthritis and my RF factor is quite high, so I might have rheumatoid arthritis also. I have been seeing this one rheumatologist for the last 7 months with really no clear cut answers or solutions. I have an appointment with a physician at Columbia Pres. in Manhattan in about a month who is supposed to be an expert on autoimmune diseases. We live in rural upstate NY, so our local health care providers are not always as knowledgeable as we’d like them to be.
What makes it so very difficult is that I am a Physical Therapist for the last 30 years and in the last year I have been unable to work. I can tolerate approximately 2 hrs of work and then for the next 2 days I am wiped out. Doesn't help the emotional and financial situation.
I enjoy reading your column and the other comments from people. The information has been very informative.
Thanks again for getting back to me. -Doris
Ed’s Response: If I were in your position, Doris, I’d talk to my rheumatologist about Remicade. Though it’s not yet approved for psoriasis, it was approved for the treatment of rheumatoid arthritis in 1999. My rheumy tells me she has a number of psoriatic arthritis patients taking it (essentially ‘off label’) because it helps clear their skin P as well as relieving their arthritis symptoms. (I may be a candidate for it myself. Right now, however, I’m appearing to have good skin results from Raptiva.)Please keep us informed of your progress. -Ed